Alert archive / Georgia / Wind Advisories in 2019

Wind Advisory 4, NWS Jacksonville, FL

February 19, 2019Camden County, Glynn County, Georgia; Duval County, Nassau County, Florida

NWS Jacksonville, FL issued this wind advisory at Feb 19, 2019, 9:23 PM EST for Camden County, Glynn County, Georgia; Duval County, Nassau County, Florida. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2019, 9:23 PM EST (02:23 UTC)
Expired
Feb 20, 2019, 2:58 AM EST
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 32 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 2.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2019-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2019-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 379 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
422 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
379 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

107 
WWUS72 KJAX 200223
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
923 PM EST Tue Feb 19 2019

FLZ124-125-GAZ154-166-200800-
/O.NEW.KJAX.WI.Y.0004.190220T0223Z-190220T0800Z/
Coastal Nassau-Coastal Duval-Coastal Glynn-Coastal Camden-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Jekyll Island, 
Glynn Haven, Sea Island, St. Simons, Country Club Estate, 
Dock Junction, Dover Bluff, Kingsland, and Dungeness
923 PM EST Tue Feb 19 2019

...WIND ADVISORY IN EFFECT UNTIL 3 AM EST WEDNESDAY...

The National Weather Service in Jacksonville has issued a Wind
Advisory, which is in effect until 3 AM EST Wednesday.

* WINDS...Northeast 15 to 25 mph with gusts up to 40 mph.

* TIMING...through late tonight.

* IMPACTS...Minor damage to small trees, power lines, and property
  are possible. Loose outdoor objects will blow around. Boating on
  the intracoastal waters is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. 

Minor damage to trees, power lines, and property are possible
with wind of this magnitude. Motorists in high profiles vehicles
are advised to use caution until the wind subsides. Strong winds
can topple trees, blow weakened roofs off houses, and down power
lines. Take precautions to secure trash cans, lawn furniture, and
any other loose outdoor objects.

&&

$$

Nelson
1 follow-up statement
858 
WWUS72 KJAX 200758
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
258 AM EST Wed Feb 20 2019

FLZ124-125-GAZ154-166-200900-
/O.CAN.KJAX.WI.Y.0004.000000T0000Z-190220T0800Z/
Coastal Nassau-Coastal Duval-Coastal Glynn-Coastal Camden-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Jekyll Island, 
Glynn Haven, Sea Island, St. Simons, Country Club Estate, 
Dock Junction, Dover Bluff, Kingsland, and Dungeness
258 AM EST Wed Feb 20 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Jacksonville has cancelled the
Wind Advisory.

Northeast winds have decreased below advisory criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Feb 19, 1:59 PM EST, 7 hours 24 minutes earlier.

Area forecast discussion, Feb 19, 1:59 PM EST, 7 hours 24 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
159 PM EST Tue Feb 19 2019

.Short Term.../through Friday/...

Coastal low will move North with the warm front Tonight. Showers
will move north with this boundary, with much of the activity to the
north by dawn Wednesday. High pressure will build to the east
Wednesday, with an increasingly warm and moist south/southeasterly
flow. A weak wave is expected to move north through the flow which,
coupled with the warm and moist air will result in scattered showers
across the region, and the potential for a few storms over NE FL.
Temperatures will be above normal Tonight, then well above normal
for Wednesday. Readings will be coolest Wednesday along the coast,
where the SE flow will bring air across the cooler coastal waters.

High pressure will remain to the east through Thursday, continuing
the warm and moist flow. While a few showers can not be ruled out
Wednesday night into Thursday, the chance looks fairly low at this
point. Temperatures will continue well above normal through
Thursday.

The high to the east will weaken into Friday, as another high builds
to the north northeast. As the high builds to the north, the flow
will become more onshore. Precipitation chances will remain low into
Friday, with temperatures remaining well above normal. As the flow
becomes more onshore, readings could fall in the afternoon near the
coast.

&&

.Long Term.../Friday night through Tuesday/...

High pressure will be to the northeast Friday night into Saturday,
then to the east Saturday night. The high will move to the southeast
Sunday, as a cold front moves in from the northwest. The current
timing has the front moving through Sunday afternoon and evening,
with much of the energy well to the north, so precipitation chances
with the passage are on the low side.

High pressure will build from the northwest Sunday night, then north
Monday. A wave of low pressure is anticipated to move east across
area Tuesday. The best chance for showers late in this period will
be Tuesday, but chance can not be ruled out Sunday night into Monday
as well.

Temperatures will continue the well above normal trend through
Saturday night, and possibly into Sunday depending on the frontal
timing. Temperatures will trend closer to seasonal averages Monday
into Tuesday.

&&

.Marine...

Coastal low pressure will slowly move north across area waters
through tonight. An enhanced pressure gradient due to this low will
produce elevated conditions. High pressure will build to the east
Wednesday into Thursday. The high will build to the north Friday,
then northeast Friday night into Saturday. A cold front will move
southeast across area waters late Sunday into Sunday night. High
pressure will build to the Northwest Monday, then to the northeast
into Tuesday as a wave of low pressure moves in from the west.

Rip Currents: SE GA - moderate risk through Wednesday.
              NE FL - high risk Today, moderate to high risk Wednesday.

&&

.AVIATION...

The coastal trough and frontal system are both lifting north with
isentropic lift occurring right over the Jacksonville metro
fields and developing northward toward KSSI. Everything is on
track this afternoon with ceilings between 1.2-2.5 KFT and
visibility between 4 and 6 Sm in light rain and mist. With
evaporative cooling and loss of diurnal heating expect ceilings to
gradually drop to between 3 and 6 hundred feet overnight with
visibility between 2 and 4 SM in -RA,-DZ, HZ, & BR late this
afternoon into tonight. Overall not going to be a fun
evening/night for general aviation from Jacksonville to Saint
Simons Island.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  52  73  64  83 /  40  20  10  10
SSI  57  65  63  76 / 100  10  20  10
JAX  60  78  65  82 /  70  20  30  10
SGJ  64  74  63  79 /  50  30  60  10
GNV  63  80  65  83 /  50  40  30  10
OCF  65  81  64  85 /  50  50  30  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 6 PM EST this evening for Coastal Duval-
     Coastal Nassau.

     Coastal Flood Advisory until 11 AM EST Wednesday for Coastal
     Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.

     High Rip Current Risk until 10 PM EST this evening for Coastal
     Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.

GA...Wind Advisory until 6 PM EST this evening for Coastal Camden-
     Coastal Glynn.

     Coastal Flood Advisory until 11 AM EST Wednesday for Coastal
     Camden-Coastal Glynn.

AM...Small Craft Advisory until 4 AM EST Thursday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 5 AM EST Wednesday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

23/Sandrik

In the hours before

Local storm report, Feb 19, 9:17 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
917 PM EST TUE FEB 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     NON-TSTM WND GST 5 E BRUNSWICK           31.15N 81.39W
02/19/2019  M43 MPH          Glynn              GA   ASOS

            SSI ASOS MEASURED A NON-THUNDERSTORM WIND GUST OF 43 MPH
            FROM THE NNE.

&&

NMCGINN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 6:58 AM ESTMarine Dense Fog AdvisoryJAX3 hr

Nearby

Wind Advisories in Georgia, 2019Wind Advisories in Florida, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.